Hail, Benton
- When
- May 25, 1:25 PM CST
- Where
- Benton County, 1 mi SW of Avoca
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.390, -94.083
Isolated thunderstorms developed in the vicinity of a weak surface boundary over portions of northwest Arkansas. Some of the storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated thunderstorms developed in the vicinity of a weak surface boundary over portions of northwest Arkansas. Some of the storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 25, 11:41 AM CST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1241 PM CDT TUE MAY 25 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. SCATTERED THUNDERSTORMS ARE UNDERWAY ACROSS WESTERN ARKANSAS AND SOUTHEAST OKLAHOMA...WITH SLOW MOVEMENT AND UNCERTAIN TIMING LEADING TO JUST VCTS WORDING FOR TAF SITES. FURTHER NORTHEAST...EXPECT REMNANT OUTFLOW BOUNDARY TO SUPPORT STORMS IN VICINITY OF KTUL/KRVS SITES LATER THIS AFTERNOON. OUTSIDE OF CONVECTION...VFR CEILINGS WILL PREVAIL WITH STORM COVERAGE DIMINISHING AFTER SUNSET WITH PATCHY FOG POSSIBLE LATE TONIGHT. && .PREV DISCUSSION... /ISSUED 949 AM CDT TUE MAY 25 2010/ ..UPDATE... DISCUSSION... INFLUENCE FROM DECAYING MCS OVER NORTH CENTRAL OKLAHOMA CONTINUES TO BE FELT FURTHER EAST WITH PRECEDING GRAVITY WAVE NOTED FROM NEAR MIAMI TO MCALESTER. SURFACE OUTFLOW BOUNDARY NEAR A NOWATA TO TULSA TO OKMULGEE LINE WITH ONLY SLOW MOVEMENT NOTED RECENTLY. SLIGHTLY DRIER DEWPOINTS NOTED OVER ARKANSAS PER 24HRS PRIOR HOWEVER COOLING LOWER LEVELS WITHIN AREA SOUNDINGS SUPPORT ANALYSIS OF A WEAKER CAP THAN THIS TIME YESTERDAY. THUS A WEAKLY CAPPED YET SLIGHTLY MORE STABLE CONDITIONS CURRENTLY PREVAIL WITH THE EXCEPTION BEING POOLING DEWPOINTS ALONG THE OUTFLOW BOUNDARY...WHERE AN AXIS OF LOCALLY HIGHER INSTABILITY WILL EXIST THROUGH THE DAY. FORCING LOOKS TO REMAIN WEAK WITH PARENT MCV LIFTING NORTHEASTWARD INTO SOUTHERN KANSAS PER LATEST RUC FORECASTS. UPDATED FORECAST WILL ADJUST FOR OUTFLOW BOUNDARY AND INCLUDE MENTION OF THUNDER SOONER ACROSS EASTERN LOCATIONS. FURTHER UPDATES MAY BE REQUIRED ESPECIALLY TO HIGH TEMPS OVER FAR NORTHERN AREAS PER LATER DATA. && .PRELIMINARY POINT TEMPS/POPS... TUL 89 68 87 67 / 30 30 40 30 FSM 89 68 87 67 / 40 30 40 30 MLC 87 67 88 65 / 20 20 20 10 BVO 88 64 86 65 / 40 30 50 30 FYV 85 63 83 63 / 40 30 50 30 BYV 86 63 83 65 / 40 40 50 30 MKO 87 67 85 64 / 20 30 40 30 MIO 88 64 85 66 / 40 40 60 30 F10 88 66 87 65 / 20 20 30 20 HHW 88 67 87 67 / 20 10 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT TUE MAY 25 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT TUE MAY 25 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS MUCH OF WESTERN ARKANSAS AND FAR SOUTHEAST OKLAHOMA. ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP FURTHER WESTWARD INTO EASTERN OKLAHOMA...ESPECIALLY IN VICINITY OF AN OUTFLOW BOUNDARY ACROSS NORTHEAST OKLAHOMA. ANY THUNDERSTORM THAT DOES DEVELOP WILL MOVE SLOWLY PRODUCING LOCALLY HEAVY RAINFALL... AND GIVEN THE DEGREE OF INSTABILITY...ISOLATED SEVERE WEATHER IS POSSIBLE MOST LIKELY FROM DAMAGING DOWNBURST WINDS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED HOWEVER ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A WARM AND HUMID AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THROUGH THE UPCOMING WEEKEND. THIS WILL SUPPORT INCREASINGLY UNSTABLE CONDITIONS DURING THE AFTERNOON...WITH SCATTERED THUNDERSTORMS POSSIBLE EACH DAY. WHILE WEAK WINDS ALOFT WILL LIMIT THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER...ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE EACH DAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT TUE MAY 25 2010
ARZ002-011-251915-
CARROLL AR-MADISON AR-
144 PM CDT TUE MAY 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN CARROLL AND NORTHEASTERN MADISON
AT 144 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF MARBLE...REMAINING NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RUDD...RULE AND MARBLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3608 9347 3611 9369 3633 9367 3629 9340
TIME...MOT...LOC 1844Z 190DEG 2KT 3618 9356SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
149 PM CDT TUE MAY 25 2010
ARZ029-251915-
SEBASTIAN AR-
149 PM CDT TUE MAY 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
SOUTHERN SEBASTIAN
AT 148 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HUNTINGTON...
MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...HARTFORD...HACKETT...GREENWOOD...HUNTINGTON...
MIDLAND...WASHBURN...BURNVILLE...EXCELSIOR...MANSFIELD AND JENNY
LIND.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3515 9402 3515 9414 3511 9415 3508 9426
3506 9424 3497 9424 3495 9442 3525 9442
3526 9408 3522 9408 3521 9405 3522 9403
TIME...MOT...LOC 1848Z 184DEG 16KT 3511 9428SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
220 PM CDT TUE MAY 25 2010
ARZ001-252000-
BENTON AR-
220 PM CDT TUE MAY 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN BENTON
AT 220 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
MONTE NE...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ROGERS...LOWELL...PEA RIDGE AND
GARFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3624 9396 3623 9402 3623 9418 3649 9421
3648 9390
TIME...MOT...LOC 1920Z 181DEG 12KT 3633 9407The Springfield radar (KSGF), 112 km away, was scanning. The volume nearest the first event began at 19:22 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228938, 228939, 228940.